Reuters released a story today about the potential “life threatening” side effects of Bristol Myers’ pharmaceutical drug Tequin, according to a Canadian study.
The news was to be published by The New England Journal of Medicine at the end of March, but Reuters got the scoop early because of the seriousness of the charges.
Among the findings of this study, it was found that seniors taking Tequin (also known by the generic name Gatifloxacin) “were 17 times more likely to develop serious diabetes than if they took another antibiotic,” Reuters reported.
The elderly were also four times more likely to be taken to the hospital for hypoglycemia, according to the study.
So far there has been no word from the Food and Drug Administration, but US Recall News stays up-to-date on FDA recalls. Click here for our FDA Recall feed.
US Recall News made no attempt to contact the pharmaceutical drug company Bristol Myers, and cannot confirm the accuracy of the study mentioned on this page.